Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Oct 17, 2016, 3:26 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2016, 3:26 AM EDT (07:26 UTC)
- Expired
- Oct 17, 2016, 4:01 AM EDT
- In force
- 35 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 103 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:31 AM EDT | HAIL 0.75 | Rockland, MI | 0.75 INCH HAIL COVERING THE GROUND AT 0320 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WUUS53 KMQT 170726 SVRMQT MIC013-061-131-170815- /O.NEW.KMQT.SV.W.0052.161017T0726Z-161017T0815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 326 AM EDT MON OCT 17 2016 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN... NORTHWESTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN... WESTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN... * UNTIL 415 AM EDT * AT 326 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MASS CITY... OR 15 MILES SOUTHEAST OF ONTONAGON...MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... BARAGA...L'ANSE...SOUTH RANGE...ROCKLAND...ALBERTA...MASS CITY... NISULA...GREENLAND...HERMAN...TAPIOLA...ASSININS...PELKIE... TOIVOLA...WINONA...BOB LAKE...PAINESDALE...CANYON FALLS...PRICKETT DAM...ECHO LAKE AND DONKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4650 8907 4677 8921 4710 8865 4663 8834 TIME...MOT...LOC 0726Z 244DEG 34KT 4673 8905 HAIL...1.00IN WIND...<50MPH $$ 07
3 follow-up statements
085 WWUS53 KMQT 170741 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 341 AM EDT MON OCT 17 2016 MIC013-061-131-170815- /O.CON.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/ ONTONAGON MI-BARAGA MI-HOUGHTON MI- 341 AM EDT MON OCT 17 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR NORTHEASTERN ONTONAGON...NORTHWESTERN BARAGA AND WESTERN HOUGHTON COUNTIES... AT 340 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NISULA...OR 17 MILES WEST OF BARAGA...MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BARAGA...L'ANSE...SOUTH RANGE...ALBERTA...NISULA...HERMAN... TAPIOLA...ASSININS...PELKIE...TOIVOLA...WINONA...BOB LAKE... PAINESDALE...CANYON FALLS...PRICKETT DAM...ECHO LAKE...DONKEN... ALSTON AND TWIN LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4693 8895 4710 8865 4663 8834 4652 8896 TIME...MOT...LOC 0740Z 244DEG 34KT 4679 8887 HAIL...1.00IN WIND...<50MPH $$ 07
734
WWUS53 KMQT 170751
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
351 AM EDT MON OCT 17 2016
MIC131-170800-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
ONTONAGON MI-
351 AM EDT MON OCT 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTONAGON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0750Z 244DEG 34KT 4684 8873
$$
MIC013-061-170815-
/O.CON.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
BARAGA MI-HOUGHTON MI-
351 AM EDT MON OCT 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN BARAGA AND CENTRAL HOUGHTON COUNTIES...
AT 350 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NISULA...OR 11
MILES WEST OF BARAGA...MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...SOUTH RANGE...NISULA...HERMAN...TAPIOLA...
ASSININS...PELKIE...TOIVOLA...PAINESDALE...PRICKETT DAM...DONKEN...
ALSTON AND TWIN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0750Z 244DEG 34KT 4684 8873
HAIL...1.00IN
WIND...<50MPH
$$
07579
WWUS53 KMQT 170801
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
401 AM EDT MON OCT 17 2016
MIC013-061-170810-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
BARAGA MI-HOUGHTON MI-
401 AM EDT MON OCT 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARAGA AND
CENTRAL HOUGHTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0757Z 244DEG 34KT 4689 8859
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 1:25 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 17, 1:25 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Marquette MI 125 AM EDT Mon Oct 17 2016 .SHORT TERM...(This evening through Monday) Issued at 345 PM EDT SUN OCT 16 2016 Main focus in the short term will be an approaching warm front and shortwave tonight and the associated showers and convection. Temperatures will be well above normal through the short term as well. Additionally, gusty winds will be possible overnight, with the strongest gusts expected over eastern Lake Superior. Tonight: The high pressure ridge that was in place most of the day will continue to slide off to the east of the U.P. this evening. The high pressure ridge and associated dry air should keep most of the precipitation out of the area until or just after 06Z/17. Behind the ridge, low pressure will slide from southern Saskatchewan eastward into southern Manitoba late tonight. At the same time, a shortwave will slide from the Plains states into the Upper Great Lakes region as a warm front lifts northward toward the Upper Peninsula. The tightening pressure gradient between the departing high and approaching low will allow warm/moist southerly flow to increase across the area. A 40kt to 50kt LLJ is also progged to form with increased convergence occuring over northern WI by late evening and then sliding northward into the U.P. overnight. This forcing, along with increasing isentropic ascent into the area, on WAA, will set the stage for widespread showers and some thunderstorms overnight. MUCAPE values are progged to be up to 500 J/Kg, with this being in the EML associated with the approaching warm front. Effective shear values are progged to be around 20 to 30 knots in the convective layer, so the overall potential for severe hail looks to be marginal at this point; however, some small hail is not out of the question later tonight, especially near the WI border. In addition to the aforementioned shear/CAPE values 700-500mb lapse rate values are progged to increase to around 7C/km as the shortwave slides through the area. At this point SPC has areas near the WI border outlooked for a marginal risk of severe thunderstorms late tonight with the main risk being marginally severe hail. In addition to the shower and thunderstorms tonight, breezy conditions will also be possible, with the strongest winds expected across eastern Lake Superior. 925mb winds are progged to be between 30 and 40 knots over eastern Lake Superior as the LLJ develops. Lake surface temps are running around 12C while 925mb temps are progged to be around 7C. This will allow some of the stronger winds to mix down to the surface, giving an increased gale potential. Monday: The aforementioned low pressure system will continue to slowly drift across Manitoba through this time period as broad upper- level troughing begins to slide across the Northern Plains. The warm front is progged to slide into the U.P. or possibly just north of the U.P. during the day as the first wave of showers and thunderstorms continue to slide to the east and northeast. Subsidence behind the first shortwave and associated mid level drying will likely give a break in the showers and thunderstorms through much of the day before a weak cold front slides southeastward into the CWA by late afternoon. This cold front will stall out as it slides into the western CWA; however, there will be enough forcing and moisture that returns to the area late in the day to create another round of showers and thunderstorms. CAPE values are progged to be around 500-1000 J/kg, but a lot of this depends on how far north the warm front lifts throughout the day. If it stalls out across the U.P., increased cloud cover will likely limit instability. If the front lifts farther north, clouds may slide out of the area enough for even more destabilization. .LONG TERM...(Monday night through Sunday) Issued at 417 PM EDT SUN OCT 16 2016 Deep trof currently in the Gulf of Alaska and extending into western N America is fcst to retreat from western N America in the coming days. Initially, this trof is forcing ridging over the eastern CONUS and warm, sw flow into the Upper Lakes. As the trof retreats and heights rise over the western CONUS/western Canada, the last round of energy coming off the Pacific into the western states will be allowed to amplify into the central, then eastern CONUS by late this week, downstream of the height rises over the w. As a result, the initial warm pattern of the next few days, will trend down close to normal mid and late week. Farther down the road, CPC, NAEFS outlooks continue to favor overall above normal temps thru late month, and CFSv2 runs have been consistently indicating that above normal temps will dominate into early Nov. These outlooks don't preclude some periods of blo normal temps, but suggest that any cool periods will be short lived. As for pcpn this week, after active weather thru Mon night, consisting of basically 2 rounds of widespread pcpn, the remainder of the week will feature periodic sct light pcpn associated with the eventual eastern trof development. Beginning Mon night, shortwave reaching the northern CA coast this evening will reach the Upper Great Lakes Mon night with associated sfc low tracking ne roughly across central Upper MI and far eastern Lake Superior. 12hr 500mb height falls of 100-140m, fairly robust deep layer forcing/isentropic ascent and low-mid level frontogenesis should support widespread pcpn, mainly along/nw of sfc low track. With precipitable water upwards of 1.3-1.5 inches avbl, 250-300pct of normal, locally hvy rainfall will be a definite possibility. MUCAPE of 500-1000j/kg are available for inflow into the pcpn area. NAM is greater with the instability, up to 1500j/kg, and is farthest n and w with the instability owing to its deeper/farther nw low track. Its track has support from the ECMWF, but the ECMWF low is not as deep. NCEP ARW and NMM represent the southern solutions as they have the sfc low tracking across far northern Lake Michigan and far eastern Upper MI. Deep layer shear over 55kt is much more than sufficient for well organized storms and a svr risk. Even if storms are elevated, which is most likely, shear is still more than sufficient to support well organized storms and a svr risk if enough instability is avbl at the level from which the inflow originates for the elevated storms. There is some uncertainty in the elevated instability component, but conditions warrant some potential of svr storms, mainly for roughly the se 2/3rds of the fcst area. Large hail should be the main svr risk. If the ARW/NMM are correct, svr potential will be more limited to the se fcst area. May see a brief burst of windy conditions in the wake of the low to the se of where the sfc low actually tracks as trailing pres rise becomes increasingly greater with time in its wake. Right now, it appears lakeshore locations from near Munising eastward would be favored for stronger winds. Unless the NAM solution is correct, not the high res NAM which is weaker and se with low track, do not expect any headline worthy winds. Pcpn should be largely out of the area by 12z Tue as sfc low tracks into northern Ontario to the ne of Lake Superior, and clouds should gradually clear out from w to e thru the day. While incoming air mass is cooler, it is not cool by Oct standards as 850mb temps at mid day on Tue are 6-7C. This should support max temps generally into the low/mid 60s. Aforementioned trof moving out over the central CONUS midweek will reach the Great Lakes Thu/Fri. Several weaker shortwaves may affect the area as this trof approaches, then arrives in the Wed-Fri time frame. At this point, none of these features appear strong enough to support much pcpn. A consensus approach utilizing current/recent model runs was used for pcpn. This results in nothing more than schc/low chc pops Thu into Fri as an influx of colder air with time becomes sufficient for a lake component to pcpn under nw flow. There is some agreement for a shortwave to affect the area on Sat. With mid level trof axis a bit farther e at that time, more effective waa/isentropic ascent may allow for a more favorable situation for some pcpn to spread across the area Fri night/Sat. Some lake aided pcpn may linger into Sun as a cooler air mass settles into the area. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 124 AM EDT MON OCT 17 2016 A warm front will lift northward toward the area bringing showers and a few thunderstorms to IWD first and then to the rest of the TAF sites overnight. Ceilings will drop to IFR overnight tonight at each TAF site with some visibility restrictions due to rainfall. A low level jet will also develop overnight which will introduce LLWS to all of the TAF sites with shear values approaching 40 kts. IFR/LIFR conditions will then persist through most of Monday with some improvement possible late. Additional rainfall with a low pressure system moving in Monday evening along with abundant low level moisture will support IFR vsby. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 345 PM EDT SUN OCT 16 2016 High pressure will continue to depart to the east this evening as low pressure slowly approaches from the west. The pressure gradient between the two will increase, which will lead to winds gusting between 25 and 30 knots from the southeast over much of Lake Superior. Expect the strongest se winds up to a gale force 35 kts are expected to occur over eastern Lake Superior late tonight into Monday morning; therefore the gale warning continues over eastern Lake Superior. These strong winds will diminish through the day Monday as the low pressure system and weaker gradient moves out of the Upper Lakes. Another low pressure system will move northeast near into Upper MI late Monday into Tuesday. This will allow strong northwest winds to gust up to 30 kts to develop in its wake, mainly over eastern Lake Superior, before weakening to about 20 kts or less Tuesday night thru Thursday as high pressure approaches. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... Gale Warning from 5 AM to 11 AM EDT this morning for LSZ266-267. Lake Michigan... None. && SHORT TERM...KEC LONG TERM...Rolfson AVIATION...JLB MARINE...KEC
Hazardous weather outlook, Oct 16, 4:53 PM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 453 PM EDT SUN OCT 16 2016 MIZ001>007-009>014-084-085-171200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 453 PM EDT SUN OCT 16 2016 /353 PM CDT SUN OCT 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE WEST HALF OF UPPER MICHIGAN. SOME OF THE STORMS CLOSE TO THE MICHIGAN WISCONSIN BORDER COULD PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND CENTRAL UPPER MICHIGAN ON MONDAY...AND THEN OVER THE CENTRAL MONDAY NIGHT. ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-171200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 453 PM EDT SUN OCT 16 2016 /353 PM CDT SUN OCT 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WESTERN LAKE SUPERIOR LATE TONIGHT. SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN LAKE SUPERIOR LATE TONIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN LAKE SUPERIOR MONDAY MORNING. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER PRODUCT FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR MONDAY MORNING...THEN OVER THE SOUTHEAST PORTION OF THE LAKE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-171200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 453 PM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Oct 17, 2:23 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
223 AM EDT MON OCT 17 2016
MIZ002-009-170730-
ONTONAGON MI-GOGEBIC MI-
223 AM EDT MON OCT 17 2016
...SPECIAL WEATHER STATEMENT...
AT 222 AM EDT/122 AM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BESSEMER
TO NEAR WINCHESTER. MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BESSEMER...WAKEFIELD...MARENISCO...BERGLAND...ROCKLAND...
PAULDING...NORTHERN LAKE GOGEBIC...BRUCE CROSSING...SILVER CITY...
NORWICH...THOMASTON...BLACK RIVER HARBOR...POMEROY LAKE...BOND
FALLS...LAKE GOGEBIC STATE PARK...EWEN...WHITE PINE...CLARK LAKE AND
VICTORIA DAM.
LAT...LON 4698 8924 4633 8902 4622 8951 4630 8995
4673 9017
TIME...MOT...LOC 0622Z 254DEG 32KT 4670 9015 4621 8985
KCThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:23 AM EDT | Special Weather Statement | MQT | Gogebic, Ontonagon | 67 min |
| Oct 17, 2:49 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 41 min |
| Oct 17, 3:48 AM EDT | Special Marine Warning | MQT | 57 min | |
| Oct 17, 4:15 AM EDT | Special Weather Statement | MQT | Ontonagon | 45 min |
| Oct 17, 5:20 AM EDT | Special Weather Statement | MQT | Dickinson, Marquette | 55 min |
| Oct 17, 5:39 AM EDT | Special Weather Statement | MQT | Alger | 51 min |
| Oct 17, 6:18 AM EDT | Special Marine Warning | MQT | 27 min | |
| Oct 17, 6:37 AM EDT | Special Weather Statement | MQT | Delta, Menominee | 38 min |
| Oct 17, 6:42 AM EDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 18 min |
| Oct 17, 6:46 AM EDT | Special Marine Warning | MQT | 29 min | |
| Oct 17, 6:55 AM EDT | Special Marine Warning | MQT | 50 min | |
| Oct 17, 7:16 AM EDT | Special Weather Statement | MQT | Delta | 44 min |
| Oct 17, 7:24 AM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 36 min |
| Oct 17, 7:42 AM EDT | Special Marine Warning | MQT | 48 min | |
| Oct 17, 4:19 PM EDT | Gale Warning | MQT | 12 hr | |
| Oct 17, 4:19 PM EDT | Small Craft Advisory | MQT | 18 hr | |
| Oct 17, 4:19 PM EDT | Small Craft Advisory | MQT | 31 hr | |
| Oct 17, 7:30 PM EDT | Special Weather Statement | MQT | Dickinson | 45 min |
| Oct 17, 7:36 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 27 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.